I am 35 year old female on Celexa 30mg for only 10 days. I have experienced the worst uncontrollable panic attacks and anxiety followed with racing heart. It's becoming unbearable. Luckily I have 0.5mg of Ativan that has helped me through these big attacks. Also fast heart rate. I was on it 6 years ago and it saved my life it definitely took time and I didn't have a lot of the same responsibilities I do now. I don't remember the panic attacks like this. I don't think I even have panic attacks mostly extreme anxiety that's why I'm on the medicine. Has anybody else experienced this? Should I give it more time and try to push through this? I just don't want to go through this I know it's not going to work. When I read the side effects on the Celexa panic attacks aren't even listed most people say they just felt tired or headache.
Antidepressants always make you feel more anxious before they start working properly. It is possible that this increased anxiety goes out of control and manifests itself in panic attacks.
You should begin to see improvements very shortly, but if you feel you can't go on it's absolutely understandable to stop taking the medication. Just make sure to talk to your doctor about it first, and since you've taken it before I'm sure you remember antidepressant discontinuation is very unpleasant (something that served me as a motivation to not stop).
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Dec 2010 • 2 answers
Updated 20 Oct 2011 • 2 answers
Updated 18 Apr 2019 • 5 answers
I just started Celexa for my GAD and rumination and it has had the lovely side effect of causing my?
Updated 22 Nov 2017 • 1 answer
Updated 13 Sep 2018 • 2 answers